Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 33, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 20, 2023, 8:58 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2023, 8:58 AM PDT (15:58 UTC)
- Expired
- Mar 20, 2023, 3:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
277 WHUS76 KEKA 201558 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 858 AM PDT Mon Mar 20 2023 PZZ470-210000- /O.NEW.KEKA.SC.Y.0033.230320T1558Z-230320T2200Z/ /O.CON.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 858 AM PDT Mon Mar 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas 7 to 9 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Gale Watch, from Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-210000- /O.NEW.KEKA.SC.Y.0033.230320T1558Z-230320T2200Z/ /O.CON.KEKA.SE.A.0004.230322T0400Z-230322T1600Z/ Pt St George to Cape Mendocino out 10 nm- 858 AM PDT Mon Mar 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the Small Craft Advisory, seas 6 to 8 feet. For the Hazardous Seas Watch, very steep and hazardous seas 9 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Hazardous Seas Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ475-210000- /O.CON.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 858 AM PDT Mon Mar 20 2023 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
805 WHUS76 KEKA 202156 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 256 PM PDT Mon Mar 20 2023 PZZ470-210600- /O.EXP.KEKA.SC.Y.0033.000000T0000Z-230320T2200Z/ /O.UPG.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/ /O.NEW.KEKA.GL.W.0021.230321T2000Z-230322T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 256 PM PDT Mon Mar 20 2023 ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 1 PM Tuesday to 4 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-210600- /O.EXP.KEKA.SC.Y.0033.000000T0000Z-230320T2200Z/ /O.CON.KEKA.SE.A.0004.230322T0400Z-230322T1600Z/ Pt St George to Cape Mendocino out 10 nm- 256 PM PDT Mon Mar 20 2023 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 8 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ475-210600- /O.UPG.KEKA.GL.A.0012.230321T2200Z-230322T1100Z/ /O.NEW.KEKA.GL.W.0021.230321T2000Z-230322T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 PM PDT Mon Mar 20 2023 ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 1 PM Tuesday to 4 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:47 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Mar 20, 3:47 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
347 AM PDT Mon Mar 20 2023
.SYNOPSIS...Light showers will linger across Northwest California
this morning, and then dissipate going into the afternoon. A
period of dry weather will then occur through Tuesday morning,
followed by another round of light rain spreading north from the
Bay Area. After Tuesday, additional light beneficial rain chances
will exist during mid to late week.
&&
.DISCUSSION...Upper-level heights are forecast to gradually rise
today and aid in shower dissipation as subsidence and drier air
spreads across the region. An upper disturbance will then dig
southeastward across the NERN PAC this afternoon and tonight
before evolving into a closed low offshore from the Bay Area
during Tuesday. Impacts derived from that low, in the form of
heavy rain and strong gusty winds, will generally occur south of
the EKA CWA. However, bands of showers will likely spread north
from the low, impacting Mendocino and Lake Counties by midday
Tuesday, and then portions of Trinity, Humboldt, and perhaps Del
Norte Counties Tuesday afternoon and evening. In addition,
moderate easterlies will promote downslope warming across coastal
Humboldt and Del Norte Counties, which will aid in boosting high
temperatures into the mid to upper 50s, with a few locations
possibly reaching the low 60s.
The upper low is then forecast to deamplify as it shifts east
toward the Great Basin during Wednesday, but light shower activity
will persist in its wake. Those showers will be reinforced by a
glancing blow of ascent occurring on the southern periphery of a
PACNW disturbance. However, precipitation will continue to be of
the light and beneficial variety during the late week forecast
period.
Garner
&&
.AVIATION...Conditions continue to improve this morning as a
front exits the region. Predominant VFR is expected to continue,
with brief bouts of MVFR ceilings as scattered showers pass over
terminals this morning. An upper level low is forecast to drop to
the south of NWCA this evening and overnight, moving onshore along
the central coast Tues. This feature will loft mid-level cloud
across the state, bringing light rain to primarily areas south of
Cape Mendo, although flying impacts are expected to be minimal to
nonexistent.
&&
.MARINE...Westerly winds significantly weaken this morning as
another trough passes by to the south, moving onshore along the
central coast. This lull in the winds is expected to continue
through tonight, then northerly winds are forecast to begin to
strengthen Tuesday morning. Northerlies may reach Gale Force in
the outer waters Tuesday evening, with steep and hazardous seas
propagating into the northern inners should this occur. Winds then
drop back to advisory level Wednesday before significantly
weakening Thursday. A NW swell is forecast to build into the low
teens on Friday as well.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Watch from Tuesday evening through Wednesday
morning for PZZ450.
Gale Watch from Tuesday afternoon through late Tuesday
night for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 20, 3:02 AM PDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 302 AM PDT Mon Mar 20 2023 CAZ101>115-211015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 302 AM PDT Mon Mar 20 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:59 PM PDT | Gale Watch | EKA | 18 hr | |
| Mar 20, 3:07 AM PDT | Hazardous Seas Watch | EKA | 23 hr | |
| Mar 20, 2:27 PM PDT | Frost Advisory | EKA | Lake, Mendocino | 16 hr |
| Mar 20, 2:56 PM PDT | Gale Warning | EKA | 36 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.